Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Hanford, CA
NWS Hanford, CA issued this flash flood warning at Apr 14, 2006, 4:18 PM PDT for Fresno County, California. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2006, 4:18 PM PDT (23:18 UTC)
- Expired
- Apr 14, 2006, 5:45 PM PDT
- In force
- 87 min
- Issued by
- NWS Hanford, CA
- Area
- Counties, with a storm outline in the text
County Fresno County, CA
The radar
The San Joaquin Valley radar (KHNX), 52 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 11.3 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KHNX 142320 FFWHNX CAC019-150045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 418 PM PDT FRI APR 14 2006 THE NATIONAL WEATHER SERVICE IN HANFORD CA HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL FRESNO COUNTY IN CENTRAL CALIFORNIA * UNTIL 545 PM PDT * AT 411 PM PDT...RADAR INDICATES HEAVY RAINFALL IS OCCURRING SOUTHEAST TO NORTHEAST OF FRESNO. RAINFALL RATES ARE ESTIMATED AS HIGH AS 2 INCHES PER HOUR. * THE LOCATION OF THE HEAVY RAIN IS FROM SANGER NORTHWARD TOWARD AUBERRY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3660 11956 3666 11933 3706 11933 3692 11973 $$ GUDGEL
2 follow-up statements
000 WGUS76 KHNX 142331 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 426 PM PDT FRI APR 14 2006 CAC019-150045- FRESNO CA- 426 PM PDT FRI APR 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM PDT FOR CENTRAL FRESNO COUNTY... AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING AN ESTIMATED RAINFALL RATE OF 2 INCHES PER HOUR IN THE FRESNO COUNTY FOOTHILLS. THE HEAVY RAIN FROM THUNDERSTORM ACTIVITY IS LOCATED ALONG A NORTH-SOUTH LINE FROM JUST NORTH OF SANGER TOWARD AUBERRY. WITH SATURATED SOILS SMALL STREAMS IN THE LOWER SOUTHERN SIERRA NEVADA FOOTHILLS MAY RUN BANKFULL ALONG WITH WATER OVER RURAL ROADWAYS. THE THUNDERSTORMS IN FRESNO COUNTY WILL CONTINUE INTO THE EARLY EVENING HOURS...AND ARE EXPECTED TO DISSIPATE AFTER SUNSET. DUE TO THE POWER OF RUNNING WATER...DO NOT CROSS FLOODED ROADWAYS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD CA. LAT...LON 3660 11956 3666 11933 3706 11933 3692 11973 $$ GUDGEL
000 WGUS76 KHNX 150042 FFSHNX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA 537 PM PDT FRI APR 14 2006 CAC019-150055- FRESNO CA- 537 PM PDT FRI APR 14 2006 ...A FLASH FLOOD WARNING FOR CENTRAL FRESNO COUNTY HAS EXPIRED... THE LINE OF THUNDERSTORMS SOUTHEAST TO NORTHEAST OF FRESNO THAT PRODUCED HEAVY RAIN HAS DISSIPATED AND MOVED EASTWARD. THE FLASH FLOOD WARNING ISSUED FOR THE CENTRAL FRESNO COUNTY AREA HAS BEEN ALLOWED TO EXPIRE. BECAUSE OF THE LATE AFTERNOON HEAVY RAIN FOOTHILL AND VALLEY STREAMS ARE EXPECTED TO CONTINUE TO RUN FULL THROUGH THE EVENING HOURS. DO NOT CROSS RUNNING WATER OVER ROADWAYS DUE TO THE DANGER. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED WEATHER INFORMATION. LAT...LON 3660 11956 3666 11933 3706 11933 3692 11973 $$ GUDGEL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 14, 3:00 PM PDT, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 14, 3:00 PM PDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HANFORD CA
300 PM PDT FRI APR 14 2006
.SHORT TERM...FOR THE CENTRAL CALIFORNIA INTERIOR...UPPER TROF MOVG
INTO THE LAX BASIN EARLY THIS AFTERNOON. STRONG DIFLUENT FLOW HAS
SET UP ACROSS THE CENTRAL CA INTERIOR....HELPING TO TRIGGER ISOLD
TSTMS. TROF AXIS WILL BE EAST OF THE AREA BEFORE SUNSET AND THAT
WILL END MUCH OF THE PRECIP THREAT. A FAIRLY WEAK SHORTWAVE TROF
WILL MOVE IN FROM THE WEST TONIGHT...KEEPING A LINGERING THREAT OF
LIGHT SHOWERS...ESPECIALLY MTNS. ON SAT...NEXT PAC TROF WILL MOVE
TOWARD THE WEST COAST SAT. PRECIP WITH THIS TROF WILL BE MAINLY
NORTH OF CENTRAL CA EXCEPT FOR A FEW SHOWERS AROUND YOSEMITE. ON SAT
NITE AND SUN...THE JET AXIS WITH THIS TROF WILL GRADUALLY SAX SOUTH
INTO CENTRAL CA. THIS WILL BRING AN INCREASING THREAT OF PRECIP
NORTH OF KERN CO FOR SUN...ESPECIALLY FROM FRESNO NORTH WHERE RAIN
IS LIKELY IN THE AFTERNOON AND EVENING. THIS SYS WILL MOVE OFF TO
THE EAST SUN NITE. THIS WILL ALLOW RIDGING TO TAKE PLACE ALONG THE
WEST COAST FOR THE FIRST TIME IN QUITE A WHILE...ALONG WITH WARMING
TEMPS.
.LONG TERM...FOR MONDAY NIGHT THROUGH FRIDAY...EXPECT DRY NORTHWEST
FLOW MONDAY NIGHT BEHIND THE EXITING UPPER TROUGH...WITH
TEMPERATURES WARMING TO NEAR OR SLIGHTLY ABOVE CLIMO FOR TUESDAY
THROUGH THURSDAY AS A SHORTWAVE RIDGE BUILDS OVERHEAD. GFS CONTINUES
TO SHOW A WEAK IMPULSE PUSHING THROUGH THE RIDGE ACROSS CENTRAL
CALIFORNIA TUESDAY NIGHT AND WEDNESDAY AS THE RIDGE SHIFTS SLOWLY
EAST. THIS FEATURE SHOULD HAVE LITTLE EFFECT OTHER THAN PERHAPS SOME
INCREASE IN CLOUDS. BY FRIDAY...MEDIUM RANGE MODELS INDICATE ANOTHER
TROUGH APPROACHING THE WEST COAST...WITH A POSSIBLE CLOSED LOW
FORMING SOMEWHERE OFF THE CENTRAL/SOUTHERN CALIFORNIA COAST. THIS
COULD BRING A CHANCE FOR PRECIP TO THE DISTRICT FOR NEXT WEEKEND.
FOR NOW THE FORECAST FOR SLIGHT CHANCE POPS OVER THE SIERRA FRIDAY
LOOKS GOOD.
&&
.AVIATION...EXPECT AREAS OF MVFR ACROSS THE CENTRAL CALIFORNIA
INTERIOR THROUGH TONIGHT DUE TO SCATTERED SHOWERS...WITH SOME
OBSCURATION OF HIGHER TERRAIN. ISOLATED THUNDERSTORMS WILL PRODUCE
LOCAL IFR/LIFR CONDITIONS OVER VALLEY AND FOOTHILL LOCATIONS THROUGH
THIS EVENING. OTHERWISE...VFR CONDITIONS WILL PREVAIL ACROSS INTERIOR
CENTRAL CALIFORNIA THROUGH 00Z SUN. FOR SPECIFIC DETAILS...PLEASE
REFER TO TAFS FOR KMCE...KFAT AND KBFL.
&&
.HNX WATCHES/WARNINGS/ADVISORIES...FLOOD WARNING FOR THE SAN JOAQUIN
RIVER BELOW FRIANT DAM.
&&
WWW.WEATHER.GOV/HANFORD /USE ALL LOWER CASE/
BINGHAM/JEBHazardous weather outlook, Apr 14, 5:00 AM PDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 500 AM PDT FRI APR 14 2006 CAZ093>099-151200- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS-TULARE COUNTY FOOTHILLS- KERN COUNTY MOUNTAINS-SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 500 AM PDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FOOTHILLS AND HIGHER ELEVATION OF THE SOUTHERN SIERRA NEVADA...AND THE KERN COUNTY MOUNTAINS AND DESERTS. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. CAZ089>092-151200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 500 AM PDT FRI APR 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE SAN JOAQUIN VALLEY NATIONAL WEATHER SERVICE OFFICE. MORSE
In the hours before
Local storm report, Apr 14, 3:01 PM PDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY CA
301 PM PDT FRI APR 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM HAIL 4 ESE PORTERVILLE 36.04N 118.96W
04/14/2006 E0.75 INCH TULARE CA LAW ENFORCEMENT
&&
JEBSpecial weather statement, Apr 14, 3:39 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 339 PM PDT FRI APR 14 2006 CAZ089-090-093-094-150300- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS- 339 PM PDT FRI APR 14 2006 ...FUNNEL CLOUDS OCCURRING OVER THE CENTRAL VALLEY... A NORTH-SOUTH LINE OF THUNDERSTORMS EXTENDS FROM MADERA COUNTY NORTHWARD THROUGH MERCED COUNTY AND INTO TUOLUMNE COUNTY AS OF 330 PM PDT. WITH THIS LINE OF THUNDERSTORMS PUBLIC REPORTS OF FUNNEL CLOUDS HAVE BEEN OBSERVED OVER ATWATER AND NORTHEAST OF THE CITY OF TEHACHAPI. THESE FUNNEL CLOUDS ARE BRIEF IN DURATION AND RADAR DOES NOT INDICATE ANY SUBSTANTIAL DEPTH OF ROTATION IN THE THUNDERSTORMS. FURTHER FUNNEL CLOUD DEVELOPMENT IS LIKELY WITH THIS THUNDERSTORM LINE THROUGH THE LATE AFTERNOON HOURS. THESE THUNDERSTORMS DO POSE DANGER ASSOCIATED WITH LIGHTNING AND LOCALLY HEAVY RAIN COULD CAUSE LOCALIZED FLOODING. AS THE LINE OF THUNDERSTORMS MOVES INTO THE FOOTHILLS AND LOCALLY HEAVY RAIN OCCURS STREAMS MAY RUN CLOSE TO BANKFULL DUE TO SATURATED SOILS. DO NOT CROSS ROADWAYS COVERED IN WATER. THE THUNDERSTORMS OVER INTERIOR CENTRAL CALIFORNIA ARE EXPECTED TO DIMINISH DURING THE EARLY EVENING HOURS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE NEWS SOURCE FOR UPDATED WEATHER INFORMATION. GUDGEL
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:23 PM PDT | Severe Thunderstorm Warning | HNX | Tulare | 37 min |
| Apr 14, 3:54 PM PDT | Flash Flood Warning | HNX | Tulare | 96 min |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.